Nebraska, 2006Damaging Wind in Nebraska, August 10, 2006
August 10, 2006 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 9, 2:08 PM CST, 10 hours 2 minutes earlier.
Area forecast discussion, Aug 9, 2:08 PM CST, 10 hours 2 minutes before
AREA FORECAST DISCUSSION...COR TO DEWPOINT COMMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 PM CDT WED AUG 9 2006
.DISCUSSION...
FORECAST CONCERNS CENTER AROUND TSTM CHANCES NEXT COUPLE OF DAYS AND
THEN OVER THE WEEKEND.
LATEST SFC ANALYSIS SHOWS LOW PRESSURE CENTERED OVR SOUTH CENTRAL
NEB WITH WARM FRONT EXTENDING EWD ACROSS EXTREME SERN NEB. ANOTHER
AREA OF WEAK LOW PRESSURE SITS ACROSS N CNTRL NEB WITH A SECONDARY
WARM FRONT EXTENDING NEWD INTO EXTREME SERN SD. SFC DEWPOINTS
CONTINUE TO CLIMB THIS AFTERNOON INTO THE MID TO UPPER 70S AT MOST
REPORTING SITES WITH THE EXCEPTION OF FAR SWRN COUNTIES WHERE THEY
HAVE MIXED OUT MORE AND SFC TEMPS HAVE CLIMBED INTO THE UPPER 90S.
UPPER LEVEL FEATURES OF NOTE INCLUDES 300MB JET SEGMENT MOVING
ACROSS SRN SD AND MID LEVEL SHORTWAVE MOVING SEWD ACROSS THE NRN
PLAINS. WE CONTINUE TO WATCH AREA OF ACCAS DEVELOPING IN CONVERGENCE
AREA ACROSS SOUTH CENTRAL NEBRASKA AS WELL AS CONVECTION THAT HAS
FORMED OVR CNTRL NEB. ANOTHER AREA OF CONCERN IS ACROSS FAR
SOUTHEAST NEBRASKA WHERE ACCAS HAS BEEN DEVELOPING LAST FEW SAT
PICS. FEEL THAT CNTRL NEB ACTIVITY SHOULD MOVE EWD INTO OUR REGION
THIS EVENING...ABOVE STRONG CAP IN PLACE PER OBSERVED 18Z OAX AND
LBF SOUNDINGS. THIS ACTIVITY IS CLOSER TO UPPER LEVEL SUPPORT AND
FEEL THAT IT HAS THE BEST CHANCE OF SURVIVAL. INSTABILITY REMAINS
QUITE STRONG WITH 4051 J/KG OFF 18Z OAX SOUNDING. STEEP MID LEVEL
LAPSE RATES ARE HIGH AND SHEAR IS FAVORABLE...WE ARE JUST MISSING A
STRONG FORCING MECHANISM. SO WITH THE IDEA OF HIGH PLAINS CONVECTION
SHIFTING EWD OVERNIGHT...THINK THAT ACTIVITY COULD CONTINUE INTO THE
EARLY MORNING HOURS OVER FAR SERN NEB AND SWRN IA. WL CLEAN THINGS
OUT BY MID MORNING.
THURSDAY IS NOT A CLEAR CUT FORECAST BY ANY MEANS WITH LEFT OVER
BOUNDARIES LIKELY DRAPED ACROSS THE AREA. WILL HAVE MORE UPPER LEVEL
SUPPORT THAN TODAY WITH SHORTWAVE MID LEVEL TROF DROPPING OUT OF THE
DAKOTAS. INSTABILITY WILL BE HIGH ONCE AGAIN AND SO HAVE A CONTINUED
CHANCE OF TSTMS THROUGHOUT MUCH OF THE AFTERNOON AND INTO THE
EVENING HOURS.
FRIDAY LOOKS LIKE OUR DRY DAY AS DOES MUCH OF SATURDAY. BY LATE
SATURDAY...NEXT FRONT BEGINS TO SLIDE SEWD INTO THE REGION AND
MODELS ARE STILL HAVING SOME TIMING ISSUES WITH THIS FEATURE. PER
NATIONAL GUIDANCE...WENT WITH FASTER 00Z ECMWF SOLUTION RATHER THAN
THE SLOWER 00Z AND 12Z GFS. THIS WOULD PUT BULK OF PCPN ACROSS THE
FORECAST AREA SUNDAY. WILL CARRY PCPN INTO EARLY PART OF
MONDAY...THEN DRY AFTER THAT.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
GRIFFIS
Hazardous weather outlook, Aug 9, 8:58 PM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
958 PM CDT WED AUG 9 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-101100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
958 PM CDT WED AUG 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.
.DAY ONE...TONIGHT AND THURSDAY
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF EASTERN
NEBRASKA AND SOUTHWEST IOWA TONIGHT AND THURSDAY MORNING.
INSTABILITY IS LIMITED...AND SEVERE WEATHER IS NO LONGER EXPECTED.
THERE WILL BE A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATE THURSDAY
AFTERNOON AND EVENING ACROSS THE AREA. DAYTIME HEATING WILL CREATE
A SOMEWHAT UNSTABLE AIRMASS. THIS WILL INTERACT WITH A SERIES OF
MINOR FRONTS TO CREATE A CHANCE OF STRONG THUNDERSTORMS...WITH
STRONG WINDS THE PRIMARY HAZARD.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY
THE CHANCE FOR THUNDERSTORMS WILL LINGER INTO THURSDAY
NIGHT...BUT THE STORMS SHOULD WEAKEN AFTER DARK.
THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH
SUNDAY NIGHT AS A COLD FRONT CROSSES THE AREA. THE SEVERE WEATHER
POTENTIAL WILL DEPEND ON THE TIMING AND LOCATION OF THE FRONT.
.SPOTTER INFORMATION STATEMENT...
THERE IS A SLIGHT CHANCE THAT STORM SPOTTERS WILL BE NEEDED THIS
EVENING IN NORTHEAST NEBRASKA. THERE IS ANOTHER SLIGHT CHANCE THAT
SPOTTERS WILL BE NEEDED AFTER 4 PM THURSDAY ACROSS THE AREA.
POLLACK
In the hours before
Local storm report, Aug 10, 12:07 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
107 AM CDT THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND GST ALBION 41.69N 98.00W
08/10/2006 E60 MPH BOONE NE LAW ENFORCEMENT
ESTIMATED WIND GUSTS WITH DEBRIS HITTING THE WINDOW.
&&
CHERMOKThunderstorm Wind, Platte
- When
- August 10, 12:10 AM CST
- Where
- Platte County, 3 mi NW of Lindsay
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.733, -97.733
Thunderstorm winds estimated at 60 mph caused some tree damage northwest of Lindsay or just south of Newman Grove.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 10, 2006$15 million · 62 kt wind · 31 events
- Heat and Hail in Tennessee, August 10, 20061 death · $19,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Winds in Kentucky, August 10, 20061 injured · $120,000 · 65 kt wind · 30 events
- Damaging Wind in Nebraska, August 10, 2006$500,000 · 85 kt wind · 1 event
- Flooding and Damaging Winds in Illinois, August 10, 2006$207,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in Georgia, August 10, 2006$259,000 · 1 in hail · 7 events
- Damaging Winds in Kansas, August 10, 2006$175,000 · 70 kt wind · 4 events
- Damaging Wind in Illinois, August 10, 2006$100,000 · 56 kt wind · 1 event
- Damaging Winds in Iowa, August 10, 2006$62,000 · 61 kt wind · 5 events
- Damaging Winds and Lightning Strike in Indiana, August 10, 2006$62,000 · 55 kt wind · 5 events
- Damaging Wind in South Carolina, August 10, 20061 injured · $50,000 · 65 kt wind · 1 event
- Flash Flood and Hail in South Dakota, August 10, 20062.75 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529945.